Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An elementary transformation of a special unimodular vector to its top coefficient vector

Author: Ravi A. Rao
Journal: Proc. Amer. Math. Soc. 93 (1985), 21-24
MSC: Primary 13D15; Secondary 13B25
MathSciNet review: 766519
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a commutative ring, $ {\mathbf{v}}(X)$ a unimodular $ n$-vector $ (n \geqslant 3)$ over $ R[X]$. Suppose the leading coefficients in $ {\mathbf{v}}(X)$ form a unimodular vector $ L({\mathbf{v}})$ over $ R$. Then some element in $ {E_n}(R[X])$ will transform $ {\mathbf{v}}(X)$ to $ L({\mathbf{v}})$.

References [Enhancements On Off] (What's this?)

  • [B] Hyman Bass, Libération des modules projectifs sur certains anneaux de polynômes, Séminaire Bourbaki, 26e année (1973/1974), Exp. No. 448, Springer, Berlin, 1975, pp. 228–354. Lecture Notes in Math., Vol. 431 (French). MR 0472826
  • [BCW] H. Bass, E. H. Connell, and D. L. Wright, Locally polynomial algebras are symmetric algebras, Invent. Math. 38 (1976/77), no. 3, 279–299. MR 0432626
  • [BR] S. M. Bhatwadekar and R. A. Rao, Efficient generation of ideals in polynomial extensions of an affine domain (preprint).
  • [L] T. Y. Lam, Serre’s conjecture, Lecture Notes in Mathematics, Vol. 635, Springer-Verlag, Berlin-New York, 1978. MR 0485842
  • [M] S. Mandal, On efficient generation of ideals, Invent. Math. 75 (1984), no. 1, 59–67. MR 728138, 10.1007/BF01403089
  • [MK] N. Mohan Kumar, On two conjectures about polynomial rings, Invent. Math. 46 (1978), no. 3, 225–236. MR 499785, 10.1007/BF01390276
  • [S] A. A. Suslin, On the structure of the special linear-group over polynomial rings, Math. USSR-Izv. 11 (1977), 221-238.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13D15, 13B25

Retrieve articles in all journals with MSC: 13D15, 13B25

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society